Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Type 1 diabetes, weight gain, osteoarthritis, menopause

Hi I am a 54 tear old woman that has type 1 diabetes which is on novo rapid at least 3 times a day and levemir in morning and at night( 8mmol) each. I have been a diabetic since 2008. I have noticed in the past 6-8 months that i have put on belly , mushy fat. I am wondering if this could be because of the artificial sugar i am using more in my tea and coffee. I don t over eat watch my weight and exercise 3 times a week on the treadmill. I also have 10 lb hand weights i use for my arms . I would like to exercise more vigorously , but my osteoarthritis prevents me from doing so. I am also in menapause. I fit into my clothes an all, but i have more cellulite too.
Asked On : Tue, 27 Mar 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
In your case, there is history of regular consumption of artificial sweetener. There is research based evidence of weight gain in people using artificial sugars regularly. However it is not because of directly due to that sugar , but that artificial sugar actually increases sugar cravings. The theory is that our bodies sense the sweetness of the food and expect the calories. When you consume the artificial sweetener without the calories, your body continues to crave the calories so you end up eating more calories later on.
You can discontinue artificial sugars for 2 months and recheck the effect.
Answered: Tue, 27 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor